Home » Frequently asked Questions on Health » Do these drugs cause liver damage?

Do these drugs cause liver damage?

Q: I have heard that taking excess of tablets such as Crocin, Ibugesic Plus, Vicks Action 500 and D'cold causes liver damage. Is it true?

A:Vicks Action 500 and D'Cold are similar products that contain three agents, i.e. paracetamol, phenylpropanolamine (PPA) and caffeine. They should never be used since they contain PPA, which was banned long time ago in advanced countries since it can cause stroke and can even be fatal. For cold and cough, one can use a product like Sinarest that does not contain PPA. Ibugesic Plus used to contain paracetamol and ibuprofen; however recently the formula has been changed and now it contains diclofenac and paracetamol. Diclofenac is toxic to liver on its own and even more so when paracetamol is added. Crocin contains just paracetamol and is pretty safe in recommended doses for pain or fever. Crocin does not damage the normal, healthy liver, but should not be taken along with other products that contain paracetamol so that it does not result in overdose.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------